TheLupusSite.com banner

1 - 11 of 11 Posts

·
Registered
Joined
·
120 Posts
Discussion Starter #1
Hi, :)

I have a little problem, i cant seem to take any painkillers without getting nausea, stomach pains, bloating, feeling of soreness in my abdomen, wind and diarreah :worried: Iv tried parcetemol, ibuprofen, neurofen, asprin and many different brand names eg panadol, etc and i cant seem to find any that wont upset my stomach :( Any tips anyone? i take the tablets after food but doesnt seem to really help. This is starting to become a problem as when i take the painkillers im pain free but then have tummy troubles its like a catch 22 situation! :rolleyes: Even when i stop taking the pain relief im left with the stomach problems for a week or so afterwards.

Im also starting plaquenil next week (after my eye test) and am worried this is going to upset my tummy even more :sad:

Any tips would be greatfuly recieved :)

Thanks, hope your all as well as possible
Thank you Bex x x x x x ;)
 

·
Registered
Joined
·
4,369 Posts
Hi Bex,

I have to use Omeprazole (prescribed) and sometimes top-up with Gaviscon Advanced Peppermint (also get this prescribed) which can be bought at chemists etc.

You have to take the above medicines at least I 1 hour before or after other meds!

Ask your pharmacist or phone you GP for some advise before you decide to take any of these meds though just in case there is something else going on!

Take care,

Lesley
 

·
Registered
Joined
·
6,152 Posts
Hi Bex

I agree with Lesley. Talk to your doctor and ask for something to help protect your stomach. I take Zoton (lansoprazole) and if I didnt take this every day I would have unbearable stomach pain, reflux and nausea because of all the other meds I take.

Having said that I am still on a quest to find an NSAID that works. Difene gave me terrible diarrohea even with the Zoton, Mobic did not help at all, I didnt want to take Celebrex and now my doc has prescribed Relefex (or Reliflex - his handwriting is terrible!) so Im going to try that. You just might not have found the one that suits you so keep trying but definitely take something to protect your stomach.

Best of luck
Joan:rose:
 

·
Registered
Joined
·
1,640 Posts
Hi Bex,

I hope you feel better very soon. Stomach pain, on top of everything else,
we have to deal with..:(
:rose3:
Sandy
 

·
Registered
Joined
·
457 Posts
Joan,

Hope you don't mind me asking but why did you not want to take Celebrex? my doc reckons this is most gentle on the stomach....not that my stomach agrees!!!:rotfl:
Rachel
 

·
Registered
Joined
·
4,968 Posts
Bex,

I have to say I agree with the others here.

Talk to your doctor about these issues with your stomach.

Maybe Pepto Bismol or a Carafate suspension will help.

Also, getting food in that belly before the medicine is helpful too.

Good luck and let us know how you make out.:wink2:
 

·
Registered
Joined
·
120 Posts
Discussion Starter #7
Thank you all so much for your replies :)
I have an appointment booked with my GP next week so whilst im there i'll mention the stomach problems to her.
im just hoping the Plaquenil i start next week doesnt play havoc with my stomach too! oh well, i'll just have to see how it goes :)
Thanks again for all your helpful advice :)
x x x x
 

·
Registered
Joined
·
6,152 Posts
Hi Rachel

No I dont mind you asking about the Celebrex at all:). I was a bit reluctant to take it because of the link between long term use and strokes and heart attacks. I have high blood pressure and currently take four medications to control it so I just figured that it wasnt worth the risk. Also my Mam, Dad and brother all had strokes - my brother in his early forties.

I guess we always have to measure the risks against the benefits of most of the medication we take. Some of it is absolutely necessary and at other times we have a choice. With the NSAID family I figured I had a choice not to take it and try and find something else that might suit me better.

I know that others have taken Celebrex with great success. Indeed my own daughter was on it for a back injury and found it really helpful. Part of me was afraid that it might work well and then I would have to give it up if I didnt want to stay on it long term! ;)

Hope this helps?
Joan:rose:
 

·
Registered
Joined
·
7,800 Posts
Just on the celebrex note. Doctors here won't even prescribe it for the reasons Joan states.
 

·
Registered
Joined
·
3,033 Posts
Hi firstly well done u been trying so many different tablets and perservereing wiht the finding 1 to suit u.
im on omprezole i started on this when gp prescibed anti inflammatories and i started getting acid reflux,im upto 40 mg daily.
and it helps me alot im on methotrexate also a dmard.9for rheumatoid arthritis) having tests for Lupus.

doesnt upset my tummy at all pain killers do have tendency for me to constipate but i have found way round that.
exercise,fruit,veg and lots water.
figs with breaky.

also good to try avoid fizzy drink,fatty foods as they can add to stomach acid.good diea take emds after food.


sorry your tum so poorly and not easy having the blood pressure meds to take.

it may be worth asking doctor to check u over for ibs,and other bowel conditons not that i think u have it oram i a doctor.

but just from family experience good to have check up.


lv countrylass:)
 
1 - 11 of 11 Posts
Top